U.S. doctors online nowAsk doctors free
A member asked:

Will my son's strange reaction following antibiotics last.

4 doctor answers11 doctors weighed in
Dr. Irwin Berkowitz
Specializes in Pediatrics
Yes: Allergic reactions to antibiotics, ie hives can last up to two weeks after stopping the medication. Antibiotic induced diarrhea can improve soon after discontinuing the antibiotics or linger. There are other nonspecific rashes that are not an allergy but an interaction between the antibiotic and a virus that can last for days. Behavioral reactions to colorings or flavors abate qickly.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Robert Kwok
Pediatrics 35 years experience
No: Most children who use antibiotics do not get any reaction. Kids who do get reactions may get rashes, nausea, diarrhea, or vomiting (other reactions are uncommon). Reactions usually go away shortly after the antibiotic is stopped. Any child who has some sort of "strange" reaction should be evaluated by a doctor.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. David Hardin
Wound care 38 years experience
Yes or no depends: What does this reaction look like and feel like. Was he in the sun has he had drug allergies why was he taking antibiotics there are a number of severe reactions that can occur as well as mild relatively harmless ones due to a lack of information play it on the cautious side and have a doctor take a look.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Bryan Levey
Pediatrics 29 years experience
Maybe: It is unclear what you mean by "strange reaction." antibiotics mess with the bacteria that live in everyone's guts. These bacteria are part of both the immune system and the digestive system. Changing these can result in changes in digestion and immunity. Problems like these, and maybe your son's problem, can be prevented and/or improved greatly by daily probiotic supplements and foods.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jan 9, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.